Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have a multinodular goiter. Experiencing pain in throat. What can be recommended to relieve the pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
I have a multinodular goiter with six nodules on the left side and four on the right side. I have a large hard lump that can be felt on the left and recently I noticed that a soft lump can be felt on the right. I am currently being see by an Endocrinologist who has recommended a Thyroidectomy. The lump on the right is tender and hurts to touch and I am experiencing severe bouts of pain in the throat that radiates up into my lower jaw, face, and ears. I have never really had any bother over the years but now these symptoms are happening frequently and on a daily basis. I
I have been to see my Dr and he has me on tablets for reflux. I have been on meds for a month but the symptoms are getting worse. Is there something that can be recommended to help relieve the pain. On a scale from 1-10 the pain feels close to an 8. Your opinion would be appreciated.
Posted Sat, 13 Oct 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Muhammad Ishfaq Habib 2 hours later
Thanks for the query

For the multinodular goiter you already had consultation with the endocrinologist and as he said total thyroidectomy is the best option as later it will develop complications. Consult ENT surgeon for the surgery.
Now regarding the pain, as you are having co-morbidities like High BP, Diabetes and high cholesterol so use normal painkiller is not recommended. The recommendation for pain in your case is carbamazepine but should be only used in emergency as you can develop dependence on prolonged use.

If still have some query, feel free to ask. It will be my pleasure to help you out

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor